Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 12, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 6, 2017, 3:52 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 7, 2017, 2:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2017, 3:52 PM CDT (20:52 UTC)
- In effect from
- Aug 7, 2017, 2:00 PM CDT
- Expired
- Aug 8, 2017, 4:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WHUS43 KLOT 062052 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 352 PM CDT SUN AUG 6 2017 INZ001-002-070500- /O.NEW.KLOT.BH.S.0012.170807T1900Z-170808T0800Z/ LAKE IN-PORTER- 352 PM CDT SUN AUG 6 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...LAKE MICHIGAN BEACHES ALONG THE INDIANA SHORE. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ - IZZI
4 follow-up statements
428 WHUS43 KLOT 070232 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 932 PM CDT SUN AUG 6 2017 INZ001-002-071045- /O.EXT.KLOT.BH.S.0012.170807T1900Z-170808T0900Z/ LAKE IN-PORTER- 932 PM CDT SUN AUG 6 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * LOCATION...LAKE MICHIGAN BEACHES ALONG THE INDIANA SHORE. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ - IZZI
794 WHUS43 KLOT 070916 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 416 AM CDT MON AUG 7 2017 INZ001-002-071730- /O.CON.KLOT.BH.S.0012.170807T1900Z-170808T0900Z/ LAKE IN-PORTER- 416 AM CDT MON AUG 7 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * LOCATION...LAKE MICHIGAN BEACHES ALONG THE INDIANA SHORE. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ JEE
537 WHUS43 KLOT 071536 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1036 AM CDT MON AUG 7 2017 INZ001-002-072345- /O.CON.KLOT.BH.S.0012.170807T1900Z-170808T0900Z/ LAKE IN-PORTER- 1036 AM CDT MON AUG 7 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * LOCATION...LAKE MICHIGAN BEACHES ALONG THE INDIANA SHORE. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ KJB
151 WHUS43 KLOT 072106 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 406 PM CDT MON AUG 7 2017 INZ001-002-080515- /O.CON.KLOT.BH.S.0012.000000T0000Z-170808T0900Z/ LAKE IN-PORTER- 406 PM CDT MON AUG 7 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * LOCATION...LAKE MICHIGAN BEACHES ALONG THE INDIANA SHORE. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ LENNING
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 6, 2:29 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 6, 2:29 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 229 PM CDT Sun Aug 6 2017 .SHORT TERM... 229 PM CDT Through Monday... Main concern for the short term forecast period will focus on chances for showers this afternoon through this evening. Two upper level features will impact the pcpn trends for the area. A northern stream shortwave tracking over srn MN/cntrl WI with bring shra/tsra to srn WI. However, the greatest forcing from this shortwave will remain well north of the Wisconsin border and, in the absence of any significant sfc forcing or low level instability, any thunder chances should remain to the north. A southern stream shortwave tracking through the lower Ohio Valley will keep the main focus of pcpn and and thunder chances well to the south of the CWA. The short range model guidance is in good agreement on keeping the track of the system well to the south, so any associated thunder will also remain to the south of the CWA. However, the nrn edge of the pcpn shield could still graze the far southern or southeaster counties where the best chance for widespread measurable pcpn will be most likely. Pcpn accumulations should be less than a quarter inch total rainfall. Temperatures will remain below seasonal normal levels through the period. Temperatures this afternoon are being temperated by widespread layered cloud cover, but where the sun has been able to peak through, temperatures should be able to reach the middle 70s. The far southern portions of the CWA, where cloud cover and pcpn will be most expense, may top out in the upper 60s, which is about 15 degrees below the normal high of 83 F for early August. As the upper level shortwaves and the sfc low tracking through the Ohio Valley push off to the east tomorrow, pcpn should taper off to some isold lingering showers tomorrow morning. Prevailing enely winds, with a fetch off of lake Michigan should help keep temps tomorrow from rebounding much. Highs tomorrow should only be in the lower 70s along the lakefront and the middle 70s inland. && .LONG TERM... 219 PM CDT Monday night through Sunday... A rather quiet weather pattern is expected to persist across the area Tuesday through Thursday as a surface ridge of high pressure dominates across the region. This will set the stage for seasonal temperatures, in the low 80s, and dry conditions through this period. Otherwise, a light and variable wind pattern under the influence of this surface high is likely to set the stage for afternoon lake breezes each afternoon along the Lake Michigan shores. This could keep temperatures slightly cooler along the lake shore. The chances for showers and thunderstorms don't look to return to the forecast until late Thursday. Forecast guidance suggests that a more active weather pattern will set up over the region later in the week into the weekend. During this period it appears that a rather stout mid-level short wave disturbance may shift across the area sometime during the Thursday night into Friday morning period. This feature could spark of showers and storms over the region, depending on it actual timing. Following this wave, it appears possible that another disturbance/closed low could set up over the Northern Plains, before gradually shifting towards the Great Lakes Region sometime later next weekend. As a result, there will continue to be chances for additional periods of showers and storms at times through the weekend. The actual timing of these systems is a bit uncertain at this time, but there is definitely a signal in the forecast guidance to suggest that a period of more active weather may set up during this later period. Temperatures during the later half of the period look to remain near or just below seasonal normals. KJB && .AVIATION... For the 18Z TAFs... Main concern for the first few hours of the 18z update will focus on wind direction and chances for pcpn. Isold showers have disrupted the larger scale wind field and wind direction has frequently been more sswly with ocnl gustiness due to outflow around the showers. Also, latest radar imagery indicates a lake breeze boundary pushing inland from downtown Chicago and northward. Expect that the sswly wind direction with ocnl gusts should continue for a couple more hours before settling back to more ssely, which is more reflective of the larger scale pattern. Should the lake breeze boundary push through ORD/MDW, wind direction could back to a little more sely. Confidence in wind direction trends for the next few hours is only moderate at best. Confidence in the lake breeze reaching ORD/MDW is low. As high pressure builds across the upper Great Lakes tomorrow and the sfc low moving through the Ohio Valley moves to the mid Atlantic region, winds tomorrow should becm nely-nnely by morning and remain generally nnely through the day tomorrow with sustained speeds arnd 10 kt. Two upper level features are impacting the pcpn trends for the area. A northern stream shortwave tracking over srn MN/cntrl WI with bring shra/tsra to srn WI, but feel that the forcing will remain north of the border. A southern stream shortwave tracking the the lower Ohio Valley will keep the main focus of pcpn and and thunder chances will to the south of the terminals. The terminal areas will sit between the 2 systems, and latest trends and guidance suggest that there will be little or no phasing of the 2 systems, so pcpn over the area should remain isold-sct shra. The general cig trend has been for bases to lower, but will likely remain at vfr levels, though a period of lower end vfr cigs is likely for this evening through tomorrow morning. && .MARINE... 219 PM CDT A cold front will shift southward down the lake tonight into early Monday morning. In its wake expect the winds to increase out of the north. Winds will increase to 15 to 25 KT over the southern half of the lake Monday afternoon as the surface gradient strengthens in response to a surface ridge of high pressure building eastward from the Northern Plains. Overall, this is expected to set up another period of hazardous waves (4 to 6 FT) across the southern end of the lake late Monday into Monday night. As a result, a small craft advisory may be needed for this period. Following this period of northerly winds, expect the Northern Plains high to gradually shift over the Lower Great Lakes and Ohio Valley regions through midweek. This pattern will set up light and variable winds over far southern sections of the lake, with afternoon lake breezes resulting in the development of onshore winds each afternoon. However, farther north of the high center, expect southwest winds to prevail on the northern 2/3rds of the lake. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 6, 3:12 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 312 PM CDT Sun Aug 6 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 072015- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 312 PM CDT Sun Aug 6 2017 /412 PM EDT Sun Aug 6 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Tonight. Flooding is expected to continue along portions of the Pecatonica River. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... High Swim Risk. Thursday through Saturday... Limited Thunderstorm Risk. In addition...flooding is expected to continue along portions of the Pecatonica River through early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. && LMZ740>745-072015- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 312 PM CDT Sun Aug 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Hazardous Conditions for Small Craft are likely. Thursday through Saturday... Limited Thunderstorm Risk. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-072015- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 312 PM CDT Sun Aug 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Limited thunderstorm risk Thursday night through Saturday. && KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.